Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 118, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2017, 6:41 PM CDT for Ralls County, Missouri; Pike County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 14, 2017, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Pike County, IL, Ralls County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:46 PM CDT | TSTM WND DMG | New Canton, IL | NUMEROUS TREES AND POWER LINES/POLES DOWN THROUGHOUT THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WUUS53 KLSX 142341
SVRLSX
ILC149-MOC173-150030-
/O.NEW.KLSX.SV.W.0118.170614T2341Z-170615T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
641 PM CDT WED JUN 14 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Pike County in west central Illinois...
Northeastern Ralls County in northeastern Missouri...
* Until 730 PM CDT.
* At 641 PM CDT, a severe thunderstorm was located near Hannibal,
moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hannibal, Pittsfield, Barry, Atlas, Hull, Martinsburg, New Canton,
Kinderhook, Baylis, New Salem, El Dara, Saverton, Seehorn, New
Hartford, Summer Hill, Ilasco and Rockport.
This includes Interstate 72 between exits 4 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3976 9100 3975 9078 3946 9081 3953 9110
3954 9110 3955 9116 3960 9118 3960 9120
3957 9125 3960 9136 3969 9135 3969 9131
3972 9135 3976 9135
TIME...MOT...LOC 2341Z 286DEG 21KT 3970 9129
HAIL...0.88IN
WIND...60MPH
$$
GKS1 follow-up statement
668
WWUS53 KLSX 150028
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
728 PM CDT WED JUN 14 2017
ILC149-MOC173-150038-
/O.EXP.KLSX.SV.W.0118.000000T0000Z-170615T0030Z/
Pike IL-Ralls MO-
728 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY IN WEST
CENTRAL ILLINOIS AND NORTHEASTERN RALLS COUNTIES IN NORTHEASTERN
MISSOURI WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 3976 9100 3975 9078 3946 9081 3953 9110
3954 9110 3955 9116 3960 9118 3960 9120
3957 9125 3960 9136 3969 9135 3969 9131
3972 9135 3976 9135
TIME...MOT...LOC 0028Z 286DEG 21KT 3963 9096
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:32 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 14, 3:32 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 332 PM CDT Wed Jun 14 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern this afternoon features an upper level trough moving across portions of the northern Plains, with its trough axis extending southeast into portions of MN/IA and northern MO. This trough will swing through this evening into tonight, bringing continued chances for showers/storms to the region. A rather complex scenario unfolding for late this afternoon into the overnight hours, with confidence below average in the forecast details. One cluster of convection that affected the St. Louis metro area earlier has pushed east into central IL, while another cluster that affected northeast MO and western IL has also pushed into north- central IL. These clusters have left outflow boundaries along which renewed convection should continue to develop through this evening. It appears the most focused areas of this activity will shift into portions of central and east-central MO as we head through the evening hours. Plenty of instability with MLCAPEs of 2500-3500+ J/kg within a very moist atmosphere will lead to a continued threat of wet microbursts within individual cells and cell clusters through this evening despite fairly marginal deep-layer shear values (20-30 knots of 0-6km bulk shear). Tonight's forecast will largely hinge on convective evolution this afternoon/evening. Latest thinking is that convection this evening will likely wane/shift to the southeast after 03Z or so. However, a broad low-level jet of 20-30 knots will focus into the region likely after 06Z which could lead to renewed convection along any remnant outflow boundaries. Where exactly this activity will focus and how strong it will be is hard to pinpoint at this time, but think areas along/south of I-70 will see the best potential at this renewed development. Activity will shift mainly south of the region on Thursday, as surface ridging briefly takes hold. Temperatures will still be warm, however, with highs expected in the upper 80s to low 90s. KD .LONG TERM... (Thursday Night through Next Wednesday) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern at the start of the long term period will feature westerly flow aloft. This regime will continue through the weekend, before northwesterly flow takes hold, shunting this warm/unstable airmass to the southeast for the first part of next week. Active pattern will persist through this upcoming weekend as several shortwave troughs move through the westerly flow aloft. The first will come Thursday night into Friday. This system will bring renewed shower/storm chances to the region, some of which could be strong to severe depending on exact timing. An additional wave will move through Friday night into Saturday, with yet a third (and the most significant wave) moving through Saturday night into Sunday. Each of the waves will carry with them the threat of strong to severe thunderstorms. A cold front associated with the wave on Sunday will usher in a cooler and drier airmass for Sunday afternoon into the first part of next week. This cooler/drier regime will continue through midweek, before additional showers/storms are possible by Tuesday along with increasing temperatures/humidities. KD && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 105 PM CDT Wed Jun 14 2017 Convective trends will be the main focus of this TAF period. Storms currently near the STL metro sites will move to the east by 18Z. However, the thunderstorms near UIN will continue to build southwest this afternoon which will result in another round of thunderstorms later this afternoon into early this evening. Yet another round of convection will be possible overnight, however confidence is too low to warrant any mention at this time. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of thunderstorms, conditions will be VFR with SSW winds through the period. SPECIFICS FOR KSTL: First round of storms has moved east, but expect additional showers/thunderstorms to move into the terminal late this afternoon into this evening. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of any thunderstorms, VFR conditions are expected with WSW winds. KD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 14, 3:38 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 PM CDT Wed Jun 14 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 PM CDT Wed Jun 14 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered strong to severe thunderstorms are possible through tonight across much of the area. Damaging winds and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms are possible Thursday night as well as on Friday and Friday night across portions of the area. Damaging winds appear to be the primary threat. Scattered severe thunderstorms are possible Saturday afternoon and Saturday night, mainly across portions of northeast Missouri and west-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may continue to be needed tonight. Spotters are encouraged to report any type of severe weather to the National Weather Service. KD
In the hours before
Local storm report, Jun 14, 5:16 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL PAYSON 39.82N 91.24W
06/14/2017 E0.88 INCH ADAMS IL TRAINED SPOTTER
VERY SMALL LIMBS BLOWN DOWN, AROUND AN INCH
IN DIAMETER AS WELL.
&&
MABLocal storm report, Jun 14, 5:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG PAYSON 39.82N 91.24W
06/14/2017 ADAMS IL TRAINED SPOTTER
AROUND ONE-HALF DOZEN LARGE TREE LIMBS
SNAPPED OFF. LIMBS WERE AROUND SIX INCHES IN
DIAMETER.
&&
LMKLocal storm report, Jun 14, 5:43 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL PERRY 39.78N 90.75W
06/14/2017 M0.70 INCH PIKE IL TRAINED SPOTTER
DIME SIZE HAIL. SMALL TREE LIMBS DOWN.
&&
EVENT NUMBER LSX1700486
KANOFSKYLocal storm report, Jun 14, 5:52 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM LIGHTNING 5 N QUINCY 40.00N 91.40W
06/14/2017 ADAMS IL BROADCAST MEDIA
LIGHTNING CAUSED A GARAGE FIRE AT 1131
SPRING LAKE ROAD ON THE EXTREME NORTH SIDE
OF QUINCY.
&&Local storm report, Jun 14, 5:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL EMDEN 39.80N 91.86W
06/14/2017 E0.25 INCH SHELBY MO TRAINED SPOTTER
&&Local storm report, Jun 14, 6:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG BETHEL 39.88N 92.02W
06/14/2017 SHELBY MO PUBLIC
VERY LARGE TREE LIMB BROKEN OFF OF A TREE IN
TOWN.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:10 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 50 min |
| Jun 14, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 29 min |
| Jun 14, 12:35 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 40 min |
| Jun 14, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 39 min |
| Jun 14, 2:35 PM CDT | Special Weather Statement | LSX | Marion | 40 min |
| Jun 14, 2:52 PM CDT | Special Weather Statement | LSX | Shelby | 38 min |
| Jun 14, 3:09 PM CDT | Special Weather Statement | LSX | Franklin, Saint Charles | 66 min |
| Jun 14, 3:11 PM CDT | Special Weather Statement | LSX | Marion | 64 min |
| Jun 14, 3:38 PM CDT | Special Weather Statement | LSX | Lewis | 52 min |
| Jun 14, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 30 min |
| Jun 14, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 42 min |
| Jun 14, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 45 min |
| Jun 14, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 46 min |
| Jun 14, 6:28 PM CDT | Flash Flood Warning | LSX | Marion, Shelby | 6 hr |
| Jun 14, 12:21 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 39 min |
| Jun 14, 1:12 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 63 min |
| Jun 14, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 41 min |
| Jun 14, 4:39 PM CDT | Special Weather Statement | LSX | Adams | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.